Thunderstorm Wind, Bear Lake
- When
- September 23, 6:57 PM MST to 7:05 PM MST
- Where
- Bear Lake County, Bern
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 42.333, -111.383
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Sep 23, 1:50 PM MST, 5 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO IDAHO 250 PM MDT FRI SEP 23 2005 .DISCUSSION...NAM/ETA HAS FINALLY COME AROUND TO THE GFS IDEA OF KEEPING A CLOSED UPPER LOW JUST WEST OF FCST/A TONIGHT. GFS THEN TAKES THIS FEATURE AND LIFTS IT NE INTO S MT ON SATURDAY. MEANWHILE...THE NAM/ETA KEEPS THE LOW STATIONED TO OUR WEST INTO MONDAY. WILL USE THE GFS FOR TIMING AND PLACEMENT OF SYNOPTIC SCALE FEATURES AS ETA CONTINUES TO PLAY CATCH-UP. USING THE GFS...ANOTHER BAND OF PRECIP SHOULD SLIDE ACROSS AREA LATE TONIGHT AS 7-5H LOW SLIDES INTO THE E-CENTRAL MTNS (ALBEIT SLIGHTLY SLOWER THAN PREVIOUS RUN). UPPER LOW WILL MOVE TO NE ZONES BY SAT MORNING WITH CLEARING SKIES PUSHING ACROSS AREA FROM THE SOUTHWEST BY SAT AFTN. MODELS STILL INDICATING INSTABILITY ACROSS EASTERN ZONES FOR THE AFTERNOON SO INCLUDED A MENTION OF ISOL TSTMS. MAINLY CLEAR SKIES SATURDAY NIGHT AS FULL LATITUDE TROF SPLITS AND A PIECE OF ENERGY SLIDES WEST TO THE CA COAST AND NORTHERN ENERGY RACES EAST. WILL CONTINUE DRY FCST FOR SUNDAY AND MONDAY WITH FCST/A GRADUALLY SEEING A RETURN TO SOUTHERLY FLOW (ALTHOUGH ETA INDICATING MOISTURE COULD RETURN TO SOUTHERN ZONES AS EARLY AS SUNDAY). UPPER LOW ALONG CA COAST WILL EJECT EAST AND OPEN TO A SHALLOW WAVE MOVING ACROSS FCST/A ON TUE (SLIGHT CHC POPS SHOULD SUFFICE FOR NOW). UPPER RIDGE TO FOLD OVER INTO AREA FOR WED-THU. BOTH THE EC/GFS SHOW A WINTER TYPE JET MOVING INTO FCST/A FOR FRI WITH LOTS OF MOISTURE SO HAVE ADDED SLIGHT CHC POPS TO FRIDAY FCST. WINTHER && .AVIATION...GENERALLY VFR CONDITIONS. SOME ISOLATED THUNDERSTORMS OVER THE CENTRAL MOUNTAINS EARLY THIS EVENING. MORE RAIN SHOWERS WILL LIKELY MOVE BACK IN THIS EVENING WITH AREAS OF MVFR CONDITIONS OVER MOUNTAINOUS TERRAIN THROUGH SATURDAY MORNING. GK && .PIH WATCHES/WARNING/ADVISORIES...NONE. && WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 600 AM MDT FRI SEP 23 2005 IDZ017>025-031-032-241200- LOST RIVER/PASHIMEROI-CACHE VALLEY/IDAHO PORTION- SOUTH CENTRAL HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION- LOWER SNAKE RIVER PLAIN-SAWTOOTH MOUNTAINS-EASTERN MAGIC VALLEY- BIG AND LITTLE WOOD RIVER REGION-UPPER SNAKE RIVER PLAIN- CARIBOU HIGHLANDS-UPPER SNAKE HIGHLANDS- 600 AM MDT FRI SEP 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... WE ASK ALL TRAINED SPOTTERS TO REPORT SIGNIFICANT WEATHER CONDITIONS. THIS WOULD INCLUDE ALL HAIL...WIND...HEAVY RAIN AND FLOODING REPORTS. THIS INFORMATION SHOULD BE CALLED INTO THE LOCAL NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE... OR OTHER STANDARD OPERATING PROCEDURES. WEATHER INFORMATION ON-LINE 24-HOURS A DAY (ALL LOWER-CASE LETTERS) WWW.WEATHER.GOV/POCATELLO
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
546 PM MDT FRI SEP 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HEAVY RAIN STONE 42.02N 112.70W
09/23/2005 0.20 INCH ONEIDA ID TRAINED SPOTTER
QUICK AND HEAVY DOWNPOUR. NO HAIL. NO SIG WINDS
&&
PANGELPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID
757 PM MDT FRI SEP 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM TSTM WND GST BERN 42.33N 111.38W
09/23/2005 65 MPH BEAR LAKE ID TRAINED SPOTTER
&&
PANGELThe Pocatello radar (KSFX), 137 km away, was scanning. The volume nearest the first event began at 01:55 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2005Every state in 2005This day in weather historyWarnings in Idaho, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5478969.